Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 318, NWS Wichita, KS

July 3, 2011Butler County, Harvey County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 3, 2011, 4:13 PM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 50 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 4:13 PM CDT (21:13 UTC)
Expired
Jul 3, 2011, 5:03 PM CDT
In force
50 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 40 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:13 PM CDTTSTM WND GST 651 W Benton, KS
Jul 3, 4:18 PM CDTTSTM WND DMGPotwin, KSEMERGENCY MANAGER REPORTS 3 INCH DIAMTER TREE BRANCH DOWN.
Jul 3, 4:18 PM CDTTSTM WND GST 65Potwin, KS
Jul 3, 4:23 PM CDTTSTM WND GST 50Potwin, KS
Jul 3, 4:34 PM CDTTSTM WND DMG6 N El Dorado, KSA FEW 3 TO 4 INCH DIAMETER TREE LIMBS AND A 10 INCH DIAMETER TREE BRANCH DOWN.
Jul 3, 4:34 PM CDTTSTM WND GST 606 N El Dorado, KS
Jul 3, 4:39 PM CDTTSTM WND GST 60El Dorado, KS
Jul 3, 4:52 PM CDTTSTM WND GST 58Andover, KSKSN WEATHERLAB SITE.
Jul 3, 4:55 PM CDTTSTM WND DMGPotwin, KSLIGHT POLE BROKEN OFF AND ROOF OF BACKSTOP BLOWN OFF THE BACKSTOP AT BALL DIAMOND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1810 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WUUS53 KICT 032113
SVRICT
KSC015-079-173-032215-
/O.NEW.KICT.SV.W.0318.110703T2113Z-110703T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF NORTHEAST WICHITA...OR 15 MILES NORTHEAST OF DOWNTOWN
  WICHITA...AND MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...TOWANDA...WHITEWATER...POTWIN...CASSODAY...ELBING AND
  EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3797 9721 3808 9713 3808 9660 3750 9698
      3769 9715 3785 9731
TIME...MOT...LOC 2113Z 230DEG 16KT 3784 9712
WIND...HAIL 70MPH 0.75IN

$$

MCGUIRE
4 follow-up statements
117 
WWUS53 KICT 032122
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT SUN JUL 3 2011

KSC015-079-173-032215-
/O.CON.KICT.SV.W.0318.000000T0000Z-110703T2215Z/
SEDGWICK KS-HARVEY KS-BUTLER KS-
422 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BUTLER...SOUTHEASTERN HARVEY AND NORTHEASTERN SEDGWICK COUNTIES UNTIL
515 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNS TO ANDOVER...MOVING EAST AT 20 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  EL DORADO...TOWANDA...AUGUSTA...CASSODAY AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR ELDORADO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

LAT...LON 3797 9721 3808 9713 3808 9660 3750 9698
      3769 9715 3785 9731
TIME...MOT...LOC 2121Z 274DEG 19KT 3807 9691 3771 9706
WIND...HAIL 70MPH 0.75IN

$$

MCGUIRE
964 
WWUS53 KICT 032136
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT SUN JUL 3 2011

KSC079-173-032146-
/O.CAN.KICT.SV.W.0318.000000T0000Z-110703T2215Z/
SEDGWICK KS-HARVEY KS-
436 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARVEY AND
NORTHEASTERN SEDGWICK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO BUTLER COUNTY.

LAT...LON 3778 9714 3808 9713 3808 9660 3750 9698
      3769 9715
TIME...MOT...LOC 2136Z 274DEG 19KT 3792 9687

$$

KSC015-032215-
/O.CON.KICT.SV.W.0318.000000T0000Z-110703T2215Z/
BUTLER KS-
436 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BUTLER
COUNTY UNTIL 515 PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES EAST OF POTWIN...OR
7 MILES NORTH OF EL DORADO...MOVING EAST AT 20 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  EL DORADO...CASSODAY AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR ELDORADO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

LAT...LON 3778 9714 3808 9713 3808 9660 3750 9698
      3769 9715
TIME...MOT...LOC 2136Z 274DEG 19KT 3792 9687
WIND...HAIL 70MPH 0.75IN

$$

MCGUIRE
460 
WWUS53 KICT 032152
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT SUN JUL 3 2011

KSC015-032215-
/O.CON.KICT.SV.W.0318.000000T0000Z-110703T2215Z/
BUTLER KS-
452 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BUTLER COUNTY UNTIL 515 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH OF EL DORADO...
MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  CASSODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. DO NOT WAIT 
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3769 9686 3793 9699 3808 9687 3808 9660
TIME...MOT...LOC 2152Z 274DEG 19KT 3795 9679
WIND...HAIL 60MPH 0.75IN

$$

MCGUIRE
305 
WWUS53 KICT 032203
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SUN JUL 3 2011

KSC015-032213-
/O.CAN.KICT.SV.W.0318.000000T0000Z-110703T2215Z/
BUTLER KS-
503 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3769 9686 3793 9699 3808 9687 3808 9660
TIME...MOT...LOC 2203Z 274DEG 19KT 3795 9672

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:53 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 3, 2:53 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT SUN JUL 3 2011

.DISCUSSION...

A SHORTWAVE TROUGH MOVING EAST ACROSS THE CENTRAL PLAINS HAS HELPED
BREAK DOWN THE PERSISTENT RIDGE AND CONVECTIVE OUTFLOW HAS BROUGHT
SOME SOME RELIEF FROM THE RECENT HEAT ACROSS CENTRAL AND PORTIONS OF
SOUTH CENTRAL KANSAS. SCATTERED SHOWERS AND THUNDERSTORMS MOVING
EASTWARD ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY
THIS AFTERNOON WILL LIKELY CONTINUE TO DEVELOP AND MOVE EAST INTO
THE INSTABILITY AXIS IMPACTING MAINLY SOUTHEAST KANSAS THROUGH THE
EVENING HOURS. A FEW STRONG STORMS WITH DOWNBURST WINDS AND SMALL
HAIL WILL REMAIN POSSIBLE THROUGH THE EVENING. INCREASED POPS ACROSS
MAINLY SOUTHEAST KANSAS TO REFLECT THE LATEST RADAR/SATELLITE DATA
WHILE MAINTAINING LOW POPS AFTER 06Z ALTHOUGH MUCH OF THE ACTIVITY
SHOULD BE EAST OF THE AREA.

INDEPENDENCE DAY-TUESDAY:
THE SUBTROPICAL RIDGE IS PROGGED TO BUILD EASTWARD OVER THE CENTRAL
AND SOUTHERN HIGH PLAINS ON INDEPENDENCE DAY WHILE THE REMNANT
FRONTAL BOUNDARY MAY PROVIDE A FOCUS FOR ISOLATED AFTERNOON
THUNDERSTORMS TO SPRING UP ACROSS PORTIONS OF CENTRAL AND EASTERN
KANSAS. ANY ACTIVITY THAT DEVELOPS SHOULD BE DIURNALLY DRIVEN AND
DIMINISH THROUGH THE EARLY EVENING HOURS. A SHORTWAVE TROUGH MOVING
OVER THE NORTHERN PLAINS ON TUESDAY WILL HELP DRIVE A COLD FRONT
SOUTH TO NEAR THE NE/KS STATE LINE LATE IN THE DAY. SOUTH OF THIS
FRONT...TEMPERATURES WILL LIKELY APPROACH 100 DEGREES WHILE CHANCES
FOR WIDESPREAD WETTING RAINS APPEAR LOW. ISOLATED DIURNAL
THUNDERSTORMS MAY REMAIN POSSIBLE WITHIN DEEPLY MIXED/WEAKLY CAPPED
AIRMASS BUT COVERAGE SHOULD REMAIN ISOLATED AT BEST.

WEDNESDAY-FRIDAY...DEEP MOIST CONVECTION ALONG THE KS/NE STATE LINE
TUE NIGHT/EARLY WED MAY HELP DRIVE A COLD FRONT SOUTH ACROSS THE
AREA ON WEDNESDAY AND TRENDED MAXIMUM TEMPERATURES DOWN. THE FRONT
MAY ALSO PROVIDE A FOCUS FOR DEEP MOIST CONVECTION ACROSS THE AREA.
THIS FRONT IS PROGGED TO MEANDER OVER THE AREA THROUGH FRIDAY WITH
CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS AND A RETURN TO MORE
SEASONABLE TEMPERATURES IN THE 90S.

SAT-SUN...THE SUBTROPICAL RIDGE IS PROGGED TO EXPAND EASTWARD OVER
THE CENTRAL PLAINS STATES WITH A RETURN TO DRY WEATHER CONDITIONS
AND RISING TEMPERATURES.

MWM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN ISSUE WILL STILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS
THIS AFTERNOON/EVENING. SHEAR AXIS/SHORTWAVE HAS KEPT STORMS GOING
THROUGHOUT THE MORNING AND SUSPECT WITH INCREASING TEMPERATURES/
INSTABILITY WILL SEE AN INCREASE IN COVERAGE/INTENSITY THIS
AFTERNOON...ESPECIALLY IN THE VICINITY OF OUTFLOW BOUNDARY WHICH
IS NEAR HIGHWAY 400. THIS BOUNDARY HAS STARTED TO SLOWLY RETREAT
NORTH DURING THE PAST HOUR. HAVE INCLUDED TEMPO GROUP FOR THUNDERSTORMS
AT KSLN/KHUT/KICT WHERE STORMS ARE PROBABLE DURING THE AFTERNOON.
TIMING IS A BIT MORE DIFFICULT AT KCNU...WHETHER IT WILL BE
CONVECTIVE TEMPERATURES OR WAVE/BOUNDARY THAT INITIATES THE
STORMS. WITH MULTIPLE OUTFLOW BOUNDARIES LIKELY...WINDS ARE GOING TO
BE VERY DIFFICULT...BUT SHOULD HAVE SOME SORT OF SOUTHEAST
COMPONENT BY MON MORNING. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72 101  76 102 /  30  20  10  10
HUTCHINSON      72 101  76 102 /  30  10  10  10
NEWTON          72 100  75 100 /  30  20  10  10
ELDORADO        72  99  74  99 /  30  20  10  10
WINFIELD-KWLD   72 101  75 101 /  40  20  10  10
RUSSELL         68 100  71 102 /  20  10  10  10
GREAT BEND      69 100  72 102 /  20  10  10   0
SALINA          71 100  74 102 /  20  20  10  10
MCPHERSON       71 101  76 102 /  20  10  10  10
COFFEYVILLE     72  97  75  99 /  40  20  20  10
CHANUTE         72  96  74  98 /  40  20  20  10
IOLA            72  95  73  97 /  40  20  20  10
PARSONS-KPPF    72  97  75  98 /  40  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 3:09 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT SUN JUL 3 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
309 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL AND SOUTHEAST
KANSAS THROUGH THE EVENING HOURS. SEVERAL STRONG STORMS AND ISOLATED
SEVERE STORMS ARE EXPECTED. THE MAIN THREAT WILL BE DAMAGING
WIND GUSTS AS THE STORMS COLLAPSE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS ON MONDAY AND TUESDAY...AND THEN
AGAIN ON FRIDAY THROUGH SUNDAY.

WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF
EASTERN KANSAS ON MONDAY. MORE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT DUE TO THE BRIEF AND ISOLATED NATURE OF THE STRONGER STORMS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Local storm report, Jul 3, 3:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     TORONTO                 37.80N 95.95W
07/03/2011  E60 MPH          WOODSON            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES 60 MPH WINDS WITH PEA TO MARBLE
            SIZED HAIL.

&&

VJP
Local storm report, Jul 3, 3:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             TORONTO                 37.80N 95.95W
07/03/2011  E0.50 INCH       WOODSON            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES PEA TO MARBLE SIZED HAIL.

&&

VJP
Local storm report, Jul 3, 3:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     W WEST WICHITA          37.69N 97.46W
07/03/2011  E60 MPH          SEDGWICK           KS   STORM CHASER

            KWCH STORM CHASER ESTIMATES 50 TO 60 MPH WINDS AT 135TH
            AND CENTRAL.

&&

VJP
Local storm report, Jul 3, 4:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     3 NNW WEST WICHITA      37.72N 97.48W
07/03/2011  E60 MPH          SEDGWICK           KS   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE REPORTS 50 TO 60 MPH WINDS.

0400 PM     TSTM WND GST     1 W WEST WICHITA        37.69N 97.48W
07/03/2011  E60 MPH          SEDGWICK           KS   TRAINED SPOTTER

&&

DUNTEN
Special weather statement, Jul 3, 4:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT SUN JUL 3 2011

KSZ070-032200-
GREENWOOD-
404 PM CDT SUN JUL 3 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...

AT 359 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR SEVERY...OR 16 MILES SOUTHEAST OF EUREKA...AND MOVING NORTHEAST
AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

MCGUIRE
Special weather statement, Jul 3, 4:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT SUN JUL 3 2011

KSZ092-032215-
SUMNER-
408 PM CDT SUN JUL 3 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS 7 MILES SOUTHEAST OF CONWAY
SPRINGS...OR 9 MILES NORTHWEST OF WELLINGTON...MOVING SOUTHEAST
AT 30 MPH.

WINDS TO 55 MPH ARE POSSIBLE WITH THIS THUNDERSTORM OUTFLOW.

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:06 PM CDTTornado WarningICTHarvey, McPherson24 min
Jul 2, 7:12 PM CDTSevere Thunderstorm WarningICTRice33 min
Jul 2, 7:25 PM CDTSevere Thunderstorm WarningICTMcPherson19 min
Jul 2, 7:40 PM CDTSevere Thunderstorm WarningICTBarton35 min
Jul 2, 7:45 PM CDTSevere Thunderstorm WarningICTEllsworth45 min
Jul 2, 8:01 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice44 min
Jul 2, 8:26 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln49 min
Jul 2, 8:57 PM CDTSevere Thunderstorm WarningICTSaline48 min
Jul 2, 9:14 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln31 min
Jul 3, 2:41 PM CDTSevere Thunderstorm WarningICTReno64 min
Jul 3, 3:06 PM CDTSevere Thunderstorm WarningICTSedgwick54 min
Jul 3, 3:22 PM CDTSevere Thunderstorm WarningICTSedgwick53 min
Jul 3, 4:18 PM CDTAreal Flood WarningICTSedgwick3 hr
Jul 3, 4:37 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Greenwood53 min
Jul 3, 4:41 PM CDTAreal Flood WarningICTButler3 hr
Jul 3, 5:08 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Sumner37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.